IMB receives 34 adverse reports from HPV vaccine

Irish Medical Times

November 16, 2010

By Lloyd Mudiwa

lloyd.mudiwa@imt.ie

Up to 17,000 doses of Gardasil had been administered as of the end of September 2010 under the HSE human  papilloma virus (HPV) schools imm-unisation programme, the Irish Medicines Board (IMB) has confirmed.

The Board said it had received a total of 34 reports of adverse events associated with use of the vaccine in the  period, 25 of which were received since the beginning of the immunisation programme in May.

“The reports have been consistent with the expected pattern of adverse effects for the vaccine, as outlined in the product information, and include cases of injection-site reactions, malaise, headache, myalgia, fatigue, gastrointestinal symptoms and skin reactions (including urticaria),” the IMB stated.

Vaccination-related events, such as dizziness and syncope, are among the most commonly-reported reactions, although hypersensitivity reactions were also noted, said the IMB.

The IMB said it would  continue to monitor closely the safety of Gardasil in Ireland during continued use, although the balance of risks and benefits remains positive.

MORE…

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.